MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HPV; KIT, DNA DETECTION, HUMAN PAPILLOMAVIRUS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HPV; KIT, DNA DETECTION, HUMAN PAPILLOMAVIRUS
Catalog Number 09040544190
Medical Device Problem Codes Device Emits Odor (1425); Use of Device Problem (1670)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The serial number of the cobas 5800 was (b)(6).It was indicated that the approximate size of the laboratory room is 10 square meters.According to the operator, there is no ventilation in the room and no air exchange.After the incident, a ventilation system was installed in the laboratory.However, the engineer who inspected the analyzer and the room, concluded that this ventilation was insufficient.Per the safety data sheets of the cobas hpv assay as well as the user assistance of the cobas 5800 instrument, the need for sufficient ventilation (air exchange) is described; "provide sufficient air exchange and/or exhaust in work rooms." the investigation determined that the root cause has been identified to be operating in a small room without sufficient air exchange.
 
Event or Problem Description
The initial reporter alleged that during the use of the cobas 5800 instrument experienced a chemical burn to the upper respiratory tract.It was alleged to have occurred during an hpv run where a sharp unpleasant odor emanated from the device.The operator allegedly sought medical support and went to the hospital and was diagnosed with a chemical burn of the upper respiratory tract.It is unknown what kind of medical treatment was provided.Allegedly, before the incident the operator had no health problems.Although multiple attempts were made, no additional information on the operator's status could be provided.

Brand Name
COBAS® HPV
Common Device Name
KIT, DNA DETECTION, HUMAN PAPILLOMAVIRUS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
9253534412
MDR Report Key20762087
Report Number2243471-2024-03401
Device Sequence Number8587873
Product Code MAQ
UDI-Device Identifier00875197006889
UDI-Public00875197006889
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
P190028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number09040544190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown